MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 ARTICUL/EZE BALL 28 +12 BLK; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 ARTICUL/EZE BALL 28 +12 BLK; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-14-000
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Head is completely inhibited in the insert during connection.Instruments are bad.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The press-device does work not really comfortable in surgeon and ladies hands.It need to much power and there is a bad lever.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: although, distributed by depuy synthes joint reconstruction, the product is designed, manufactured, and labeled by the manufacturing supplier.The requirement of fda reporting, complaint investigation, root cause, and corrective action is the responsibility of the designing supplier of this item, per the supplier agreement.The product/information will be transferred to the supplier with the complaint problem statement for investigation.The results of the supplier investigation are to be populated into the depuy synthes customer quality complaint management system.Per the supplier agreement, the supplier is responsible for any corrective actions identified, during the complaint investigation process.The review of the bi-mentum pe liner batch file, indicates that the dimensions are in conformity with the 100% self-check (retention diameter).And the first device check (sphericity).It¿s not possible, to perform a batch record review of the instrument.The user impacted a depuy head with a supplier insert distributed by depuy.In the bi-mentum acetabular leaflet, it is specified, that this depuy head is compatible with a bi-mentum pe liner 28/xx insert.In order to ensure that the dimensions and rugosity of the outer sphere are correct, checks are necessary.These checks involve the extraction of the head, previously impacted in the insert.The roughness's ra and rt of the articular surface measured respect the acceptance criteria, ra max 0.05m and rt max 1 m.The articul/eze ball 28+12 femoral head is therefore, compliant in terms of roughness.Concerning the dimensional control, the result of the diameter of the external sphere of the articul/eze ball 28+12 head is conform to the tolerances (ø28 +0/-0.05).The previous complaints received, indicate that this is a known, but low recurrence for the same type of defect.During the impaction, the user did not follow the instructions of supplier.And did not maintain the insert in the axis of the impactor.The head was therefore, impacted in the wrong axis, which did not allow to ensure its mobility in the insert.The most probable root cause is related to the user.No further investigation with regard to this complaint is required.The supplier will continue to monitor for trends comments.Device history review: a manufacturing record evaluation (mre) was not possible, because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A.Bad instruments » : which instruments were used ? reference and of number ? bimentum press system of number? ds50012 / ra90430072 bi mentum liner headpress ds50017 / ra90130305 bi mentum angled wrench b.Will the liner and the instruments be sent back ? yes c.Batch of the bimentum pe liner incriminated? yes it does not answer to the question.Please give us the batch number articul/eze ball 28 +12 blk 1365140000 / lot: d1411953b bi mentum pfr pe liner 55/28 ds10005528 / lot: 1807181a d.How was the surgical procedure completed ? cancellation ? we tried it again with new implants, it worked in second time trying.References of new implants articul/eze ball 28 +12 blk 1365140000 bi mentum pfr pe liner 55/28 ds10005528 e.Use of other instruments ? which references ? no no f.Use of other implants ? which references ? no not consistent with the answer above.No.

Brand Name
ARTICUL/EZE BALL 28 +12 BLK
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key10838001
Report Number1818910-2020-24624
Device Sequence Number11673731
Product Code JDI
UDI-Device Identifier10603295033127
UDI-Public10603295033127
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K883460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1365-14-000
Device Catalogue Number136514000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer11/18/2020
12/02/2020
12/10/2020
10/26/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date11/30/2020
12/11/2020
12/22/2020
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BI MENTUM PFR PE LINER 5528; BI MENTUM PFR PE LINER 5528